Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Food reactions
Oct 30, 2011

Hi Doc,

I've just started my meds on Truvada and Efivarenz. The most prominent side-effect that I've been having so far is dizziness. I've decided to take them at night on the advice of my doctor.

In fact, there is also some remnants of it [dizziness] the day after. Then one particular day I opened up my fridge and found a bottle of 100Plus (isotonic sports drink) and decided to have a drink.

Now, I don't know whether this is true or was it simply a placebo effect on my part but it seems that the dizziness subsided soon after. The active ingredient in 100Plus is sodium and as what the drink supposed to do is to hydrate the body with fluid.

On the same subject of energy & sports drink, I also go to the gym regularly and as such I'd usually take Red Bull for extra boost. Now, the active ingredient in Red Bull is 1000mg Taurine.

As such, disregard of the brand of the drink itself, I would like to ask:

1 - if the sports drink or any other form of isotonic drink could subside the dizziness side-effect of taking the meds?

2 - could those drink, in any way, compromise the meds that I'm takings [Truvada and Efivarenz]?

Thank you, Rudy.

Response from Dr. Henry

I am unaware of any mechanism of how the sports drink would decrease side effects of efavirenz unless somehow impacted liver metabolism-from data provided no clear interaction obvious. Most sports drinks are safe to take with efavirenz-would bring in label to show your HIV doc or pharmacist to check of any listed ingredients that could be a problems. KH



Previous
Hiv and thalassemia trait
Next
We want to have a child and we discordant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement